• Can you hear me now?

    April 2nd, 2011willChemotherapy, Liam

    Check out my new hearing aides!

    In order to get to this point in Liam’s treatment, he had to endure some very serious drugs that each have a laundry list of side effects that can present themselves now or even a few years down the road.   One of the first drugs the Oncologist warned us about was a platinum based chemotherapy agent known as Cisplatin.

    One of the side effects of Cisplatin is ototoxicity, or hearing loss caused by damage to the nerves.  We started noticing Liam was having a harder time hearing things after our second go around with cisplatin in his final round of Chemo.  Since ototoxicity is a known side effect, we had been conducting audiology examines with Liam every few months to keep tabs on any hearing issues.  Liam was recently fitted for special hearing aides to help boost the hearing he still has.

    The video is a simulation of what things sound like to Liam without his hearing aides, you can see the audiologist toggle the settings from normal range to Liam’s range.  It is  amazing what he can adapt to, even when his aides are out he has found ways to compensate for the hearing loss.



Comments are closed.